MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.5MM HEX, CMP FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/08/2025, it was reported by a sales representative via (b)(4) that an ar-8737-37 1.5mm hex cmp ft tip broke off into the screw before it was fully advanced and before it could be removed.The end of the screw was cut with a wire driver until it was flush against the bone.This was discovered during a hammertoe correction and the case was completed with no patient harm.
 
Additional Manufacturer Narrative
Additional information: based on the information provided ¿ which may include the returned device (if available), photographs, videos, the event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause is attributed to user-related factors such as excessive user-applied mechanical force, off-axis or misaligned insertion, improper engagement between the inserter tip and the screw, or incompatibility between the driver and screw size.Per lb1-0487-en, the following steps are required for proper technique when preparing the screw path and inserting compression ft¿ screws: drill preparation: use the appropriate size profile drill over the guidewire to break the cortical bone layer.Drill to the laser line for flush screw head prominence, or to the hard stop to countersink the screw head by 2 mm.Use the appropriate straight drill bit to ream the entire length of the selected screw path.It is important to drill the entire length to prevent the distraction of distal fragments.Insertion guidance: insert the correctly sized screw using the appropriate driver.If resistance is encountered during insertion or distraction occurs, stop: remove the screw.Redrill the entire length of the screw path with the correct cannulated drill.Reinsert the screw.In dense bone, downsizing screw length may be required.

Brand Name
1.5MM HEX, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23698053
Report Number1220246-2025-05333
Device Sequence Number18422978
Product Code LXH
UDI-Device Identifier00888867127159
UDI-Public00888867127159
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.5MM HEX, CMP FT
Device Catalogue NumberAR-8737-37
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown